[show abstract][hide abstract] ABSTRACT: Amyloidosis in association with Systemic Lupus Erythematosus (SLE) has rarely been reported. We report a patient with "SLE" and Amyloidosis presenting with recurrent bloody diarrhea and review the relevant literature.
[show abstract][hide abstract] ABSTRACT: Choroidopathy in association with systemic lupus erythematosus (SLE) has rarely been reported. We report a patient with SLE and choroidopathy manifested by bilateral multifocal, serous elevations of the neurosensory retina. Control of the systemic disease resulted in resolution of the serous detachment.
[show abstract][hide abstract] ABSTRACT: We describe a case of proteinaceous lymphadenopathy (also called lymph node hyalinosis) in a 30-yr-old woman with known rheumatoid arthritis (RA). Amyloidosis was excluded by negative staining with congo red viewed with and without polarized light. Proteinaceous lymphadenopathy should be included in the differential diagnosis of patients with lymphadenopathy and long-standing RA. The histopathologist should be familiar with the morphological appearances of this condition, which can be confused with amyloidosis. It appears that there is a good clinical response in RA-associated proteinaceous lymphadenopathy following successful treatment of arthritis.
British journal of rheumatology 12/1995; 34(11):1087-9.
[show abstract][hide abstract] ABSTRACT: Central nervous system involvement in systemic lupus erythematosus (SLE) is common; this is especially so in patients with positive antiphospholipid antibody. However, cerebellar involvement is very unusual. In our institution, we have seen 150 cases of SLE over the last 10 years; however, this is the only patient who has cerebellar involvement due to SLE. The patient had no other neurological deficit, and no other cause apart from her SLE to explain her cerebellar ataxia. Her antiphospholipid antibody was negative. The patient showed some improvement on high-dose steroids and azathioprin.
[show abstract][hide abstract] ABSTRACT: In this report we describe a patient with systemic lupus erythematosus who was clinically stable after treatment with the antimalarial drug chloroquine and pulse cyclophosphamide therapy. Three months after the discontinuation of chloroquine, the patient developed cilioretinal artery occlusion that was the only the manifestation of a clinical flare-up without evidence of clinical disease activity elsewhere. This case report confirms the clinical belief that the antimalarial agents can maintain the clinical quiescence of systemic lupus erythematosus and its discontinuation is associated with an increase in the risk of clinical flare-up.